Mar 14, 2002
My Dr. just put me on a combination therapy of combivir-viread-saquinavir. I just read on line that this combination is the worst drug combination drug therapy. This combination have, in several anecdotal reports, led to gastrointestinal distress, lymphomas, brain tumors, lung cancer, melanomas, WAC, candidiasis, Retinitis,PML, wasting syndrome, beer bellies, buffalo hump and many other AIDS related opportunistic infections and several deaths. This was published in 1998. Is this still true? Should I not take this combination? What combination should I take? Thank you for your help.
Response from Dr. Henry
There are hundreds of possible combinations of 3/4 anti-HIV drugs. Each drug has its problems. The decision about which drug combination to use is complicated. The regimen you are on has not been extensively studied but is a reasonable one which actually may have les side effects than many others than could be chosen. In no way would I support the statement that your regimen is one of the worst--that simply is not true. What is best for you depends on lots of issues best understood by your HIV specialist (I do recommend getting care from a person who focuses on HIV care) who keeps up with this fast changing and complicated field. KH
PEP (Combivir) side-effects, part 2
Videx EC and nausea
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.